Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 28, NWS Norman, OK

April 30, 2016Atoka County, Oklahoma

NWS Norman, OK issued this river flood warning at Apr 30, 2016, 8:29 PM CDT for Atoka County, Oklahoma. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 8:29 PM CDT (01:29 UTC)
Expired
May 1, 2016, 8:08 PM CDT
In force
24 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Atoka County, OK

The radar

The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2).

Action stage
22 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

175 
WGUS84 KOUN 010129
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT SAT APR 30 2016

OKC005-010929-
/O.NEW.KOUN.FL.W.0028.160501T0129Z-160501T1400Z/
/CANO2.1.ER.000000T0000Z.160501T0030Z.160501T0800Z.UU/
829 PM CDT SAT APR 30 2016

* At  7:30 PM Saturday the stage was 26.1 feet. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek is near crest and will begin 
  falling early Sunday morning. The Clear Boggy Creek will fall below
  flood stage early Sunday morning. 
  
* Impact...At 26.0 feet...The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands...pastures...and some secondary rural roads along and 
  near Clear Boggy Creek are affected.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
4 follow-up statements
396 
WGUS84 KOUN 010747
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
247 AM CDT SUN MAY 1 2016

OKC005-011547-
/O.EXT.KOUN.FL.W.0028.000000T0000Z-160501T1800Z/
/CANO2.1.ER.000000T0000Z.160501T0630Z.160501T1200Z.UU/
247 AM CDT SUN MAY 1 2016

...Flood Warning extended until this afternoon...
 
The Flood Warning continues for
  The Clear Boggy Creek near Caney 
  
* until this afternoon...or until the warning is cancelled. 
  
* At  1:30 AM Sunday the stage was 26.3 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek is near crest and will begin 
  falling mid Sunday morning. The Clear Boggy Creek will fall below 
  flood stage mid Sunday morning. 
  
* Impact...At 26.0 feet...The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands...pastures...and some secondary rural roads along and 
  near Clear Boggy Creek are affected.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
282 
WGUS84 KOUN 011358
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
858 AM CDT SUN MAY 1 2016

OKC005-012158-
/O.EXT.KOUN.FL.W.0028.000000T0000Z-160502T0600Z/
/CANO2.1.ER.000000T0000Z.160501T1200Z.160502T0000Z.UU/
858 AM CDT SUN MAY 1 2016

...Flood Warning extended until late tonight...
 
The Flood Warning continues for
  The Clear Boggy Creek near Caney 
  
* until late tonight...or until the warning is cancelled. 
  
* At  7:30 AM Sunday the stage was 26.4 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek is near crest and will begin 
  falling early Sunday afternoon. The Clear Boggy Creek will fall 
  below flood stage Sunday evening. 
  
* Impact...At 26.0 feet...The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands...pastures...and some secondary rural roads along and 
  near Clear Boggy Creek are affected.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
867 
WGUS84 KOUN 011928
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT SUN MAY 1 2016

OKC005-020233-
/O.EXT.KOUN.FL.W.0028.000000T0000Z-160502T0233Z/
/CANO2.1.ER.160430T1830Z.160501T1400Z.160501T2033Z.UU/
228 PM CDT SUN MAY 1 2016

The Flood Warning continues for
  the Clear Boggy Creek near Caney 
  
* until this evening...or until the warning is cancelled. 
  
* At 1:30 PM Sunday the stage was 26.3 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek has crested and will continue to 
  fall. The Clear Boggy Creek will fall below flood stage late Sunday
  afternoon.
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
029 
WGUS84 KOUN 020108
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CDT SUN MAY 1 2016

OKC005-020138-
/O.CAN.KOUN.FL.W.0028.000000T0000Z-160502T0233Z/
/CANO2.1.ER.160430T1830Z.160501T1400Z.160501T2112Z.UU/
808 PM CDT SUN MAY 1 2016

The Flood Warning is cancelled for
  The Clear Boggy Creek near Caney. 
  
* At 7 PM Sunday the stage was 25.1 feet.
  
* Flood stage is 26.0 feet.
  
* Forecast: The Clear Boggy Creek has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 30, 2:23 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Apr 30, 2:23 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT SAT APR 30 2016

.DISCUSSION...
THE MAIN CHALLENGE IS DETERMINING RAIN CHANCES SUNDAY THROUGH
EARLY MONDAY.

TONIGHT...MID AND HIGH LEVEL CLOUD COVER WILL INCREASE OVER
NORTHWESTERN OKLAHOMA. ALTHOUGH DEEP MOISTURE WILL BE
LACKING...THERE MAY BE JUST ENOUGH MID LEVEL MOISTURE CONVERGENCE
AFTER 2 AM TONIGHT TO ALLOW FOR SOME SPRINKLES OVER FAR
NORTHWESTERN OKLAHOMA NEAR BUFFALO...GAGE...WOODWARD...AND ALVA.
USED A BLEND OF GUIDANCE LOWS...WHICH WILL BE ON THE COOL
SIDE...ABOUT 5 TO 10 DEGREES BELOW AVERAGE FOR THIS TIME OF
YEAR...MAINLY IN THE 40S.

SUNDAY...CLOUDS AND POSSIBLE LIGHT RAIN AND OR SPRINKLES WILL
LIKELY KEEP TEMPERATURES DOWN AND ON THE COOL SIDE ACROSS
NORTHWESTERN OKLAHOMA. KEPT LOW RAIN CHANCES WEST OF A KNOX CITY
TEXAS TO ANADARKO TO PONCA CITY LINE WHERE MOISTURE WILL BE
DEEPEST...THOUGH THINK MUCH OF THE DAY WILL BE DRY IN THESE
LOCATIONS AND ANY RAINFALL WILL BE ON THE LIGHT SIDE DUE TO THE
LACK OF DEEP MOISTURE. MORE SUN AND WARMER TEMPERATURES WILL OCCUR
SOUTHEAST OF I-44.

SUNDAY NIGHT...RAIN CHANCES MAY INCREASE ACROSS MUCH OF THE AREA
AS ISENTROPIC LIFT INCREASES. THE AMOUNT OF MOISTURE APPEARS TO
BE LIMITED...THUS ANY RAINFALL SHOULD REMAIN LIGHT AND MAINLY
UNDER 0.25 INCH. REMOVED THUNDER MENTION AS THE AIR SHOULD BE TOO
STABLE. RAINFALL MAY BE SPOTTY WITH MANY LOCATIONS REMAINING DRY.

MONDAY...SOME MOISTURE AND LOW RAIN CHANCES MAY LINGER MAINLY
DURING THE MORNING HOURS BEFORE CLEARING CONDITIONS OCCUR. HIGHS
WILL REMAIN ON THE COOL SIDE.

TUESDAY THROUGH FRIDAY...DRY AND PLEASANT WEATHER IS FORECAST WITH
INCREASING TEMPERATURES EACH DAY.

NEXT SATURDAY AND SUNDAY...STORM CHANCES MAY INCREASE AHEAD OF AN
APPROACHING MID/UPPER LOW. THE TIMING AND IMPACTS FROM THIS
SYSTEM REMAIN VERY UNCERTAIN AT THIS TIME.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  46  67  47  64 /   0  10  30  10
HOBART OK         44  65  46  65 /   0  20  30  10
WICHITA FALLS TX  50  71  49  66 /   0  10  40  10
GAGE OK           41  57  40  63 /  10  50  40  10
PONCA CITY OK     44  64  45  65 /  10  10  30  10
DURANT OK         53  74  53  66 /   0   0  50  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/17
Hazardous weather outlook, Apr 30, 10:44 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1044 AM CDT SAT APR 30 2016

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1044 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY...BUT
SEVERE WEATHER IS NOT EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.